Woman Dies Following an Overdose of Labor Inducing Drug

by Dr. Trupti Shirole on  June 5, 2011 at 9:43 PM Hospital News
RSS Email Print This Page Comment
Font : A-A+

Suzanne Ballantyne, a lawyer, aged 47-years died after she was given a dose of a labor inducing drug- misoprostol 16 times the level stated in national guidelines. She was being treated at St. George's Hospital in London, after her unborn child died in the womb 39 weeks into her pregnancy. In an attempt to induce labor and retrieve the fetus she was given 800mcg of misoprostol. Suzanne suffered multiple ruptures to her uterus, with amniotic fluid from her womb leaking into her heart and lungs and causing her vital organs to fail.
 Woman Dies Following an Overdose of Labor Inducing Drug
Woman Dies Following an Overdose of Labor Inducing Drug

As per the guidelines issued by the Royal College of Obstetricians and Gynecologists the recommended dose of misoprostol should not exceed 50mcg as the drug is known to put patients at an increased risk of tears to the uterus.

The Trust said the dose was in line with 'Nice' guidance but has now published a new protocol based on the Royal College guidelines.


Source: Medindia

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
* Your comment can be maximum of 2500 characters
Notify me when reply is posted
I agree to the terms and conditions

More News on:

Drug Toxicity Labor and Delivery / Pregnancy Labor Signature Drug Toxicity Pregnancy Exercises and Massages Remedies to Treat Diabetes Naturally Braxton Hicks Contractions 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive